Jun 19, 2003
Doc, i was diagnozed with hiv in 1999 and was on crix, epivir and retrovir, till 2001. Before the treatment, my hair, being african, was black and stiff, but during the course of the treatment, i started realising that my hair texture is changing. the time i was found with hiv, i.e. 1999, my cd4 was 20 but i have pulled up such that for the past two years till now, i fluctuate between 400-600. i dont have any sign of being sick, am strong young man, but my only problem is this curly (pale) hair which makes everybody suspicious when they look at me despite my strong well built body. is this sign of AIDS? or is it drug side effect? and how can i regain my old hair texture? am currently off the PIs since i developed resistant to them, so am on sustiva and epivir plus videx. pliz help me i feel embarassed when many people look at me.
Response from Dr. Boyle
Hair changes can occur in patients with advanced HIV, including some like you are describing. Also, Crixivan has been associated with skin/hair changes. It is possible, however, that something else is going on, and if the problem is not improving now that you are off Crixivan, consider seeing a dermatologist.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- White Bumps On Penis After Hole In Condom Worried I Have HIV
- Can Flagyl Treat Vaginal Cysts?
- Information On Chlamydia
- Staph Infection In The Vaginal Area
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.